Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 10, 2014, 2:05 AM CDT for Angelina County, Sabine County, San Augustine County, Texas; Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 10, 2014, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Natchitoches Parish, LA, Sabine Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:15 AM CDT | FLASH FLOOD | 7 Se Florien, LA | PLAINVIEW ROAD WAS WASHED OUT WHERE IT INTERSECTS WITH A CREEK THAT RUNS EAST SOUTHEAST FROM HODGES GARDENS STATE PARK JUST NORTH OF THE VERNON PARISH LINE. |
| Jun 10, 4:45 AM CDT | FLASH FLOOD | 3 Nw Robeline, LA | A PORTION OF RICHARD JORDAN LOOP WAS WASHED OUT NEAR HIGHWAY 120 NORTHWEST OF ROBELINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
783
WGUS54 KSHV 100705
FFWSHV
LAC069-085-TXC005-403-405-101100-
/O.NEW.KSHV.FF.W.0008.140610T0705Z-140610T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 AM CDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
SABINE COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 600 AM CDT
* AT 205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL
OVER THE WARNED AREA. DOPPLER RADAR INDICATES HOURLY RAIN RATES
IN EXCESS OF TWO INCHES PER HOUR OCCURRING FROM THESE
STORMS...WHICH CONTINUE TO TRAIN EAST ACROSS EASTERN SABINE COUNTY
AND CENTRAL SABINE AND NATCHITOCHES PARISHES...WHICH HAVE ALREADY
RECEIVED TWO TO IN EXCESS OF FOUR INCHES OF RAIN SINCE MONDAY.
ADDITIONAL STORMS ARE BACKBUILDING FARTHER WEST OVER SOUTHEAST
ANGELINA AND SOUTHERN SAN AUGUSTINE COUNTIES...WHICH WILL MOVE OVER
THE WARNED AREAS. GIVEN THAT THE GROUNDS ARE NEARING SATURATION...THIS
EXCESS RAINFALL WILL QUICKLY RUNOFF AND WILL RESULT IN FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZWOLLE AND
CONVERSE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...ARE POSSIBLE IN
THE WARNED AREA THROUGH 6 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3109 9465 3132 9445 3123 9433 3150 9430
3157 9398 3161 9390 3159 9384 3170 9380
3178 9382 3189 9292 3170 9298 3166 9292
3142 9286 3136 9292 3136 9338 3127 9344
3127 9353 3118 9356 3115 9393 3102 9445
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 11:53 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 11:53 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1153 PM CDT MON JUN 9 2014 .AVIATION... FOR THE 10/06Z TAF ISSUE...A LINE OF SHWRS AND TSTMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA...GENERALLY SOUTH AND EAST OF A KELD TO KJSO LINE. WITH THIS LINE OF CONVECTION...EXPECT A BRIEF PERIOD OF IFR FLIGHT CONDITIONS AS WELL AS MODERATE TO SEVERE TURBULENCE. THE CONVECTION SHOULD MOVE EAST OF THE AREA BY 10Z. FOLLOWING THE LINE OF STORMS...CIGS AND VSBYS WILL BEGIN TO DETERIORATE DUE TO THE MOIST ENVIRONMENT. MUCH OF THE FOUR STATE REGION WILL LIKELY BE MVFR/IFR BY 10Z. CONDITIONS SHOULD IMPROVE TO AT LEAST MVFR BY 15Z...BUT EXPECT SCATTERED TSTMS TO DEVELOP AS THE FINAL WAVE ROTATING AROUND A UPPER LOW PUSHES THROUGH THE REGION. BY 11/00Z...MOST TERMINALS SHOULD BE VFR AS THE CONVECTION MOVES EAST OF THE REGION. SURFACE WIND SOUTH TO SOUTHWEST 6 TO 10 KTS TONIGHT BECOMING WEST ON TUESDAY AND INCREASING UP TO 15 KTS WITH GUSTS TO 22 KTS. /14/ && .PREV DISCUSSION... /ISSUED 1008 PM CDT MON JUN 9 2014/ DISCUSSION... BROKEN LINE OF CONVECTION HAS CONTINUED TO DEVELOP AND AS OF 0245Z...THE LEADING EDGE WAS LOCATED FROM NEAR ALTO TX...TO KSHV...TO KELD. ATMOSPHERE IS LARGELY WORKED OVER FROM THIS MORNING/S MCS SO THERE IS VERY LITTLE CAPE TO WORK WITH. CONVECTION SHOULD REMAIN BELOW SEVERE LEVELS BUT GUSTY WINDS WILL BE POSSIBLE. ABUNDANT LOW LVL MOISTURE HAS ALSO LED TO SOME VERY EFFICIENT RAIN PRODUCERS...PARTICULARLY WITH A CLUSTER SW KSHV. STORM MOTIONS HAVE GENERALLY TO THE EAST BETWEEN 30-40 KTS SO THIS SHOULD ALSO HELP LIMIT ANY FLASH FLOOD POTENTIAL. SHORTWAVE ROUNDING THE BASE OF THE MAIN UPPER TROUGH IN OK SHOULD PROVIDE ADDITIONAL ASCENT TO SUSTAIN THIS CONVECTION AND LIKELY INCREASE COVERAGE PARTICULARLY OVER THE ERN ZONES DURING THE OVERNIGHT HRS. HAVE ADJUSTED POP GRIDS BASED ON LATEST RADAR TRENDS. LOWERED POPS BEHIND THIS NEW CONVECTION AS WELL AS ACROSS THE FAR ERN ZONES THROUGH 06Z. LIKELY POPS WERE MAINTAINED ACROSS THE SERN HALF OF THE AREA AND LOWER POPS IN THE NW AFTER 06Z. TEMPS HAVE ALREADY COOLED NEAR OR BELOW FCSTED MIN TEMPS SO HAVE ADJUSTED THOSE GRIDS AS WELL. TEMPS MAY ACTUALLY RISE A FEW DEGREES LATER TONIGHT ACROSS THE OUR LA PARISHES WHEN THE CONVECTION ARRIVES AND SFC DEWPOINTS INCREASE. UPDATED PRODUCTS HAVE BEEN SENT. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 85 65 89 69 / 70 40 20 10 10 MLU 70 85 68 88 68 / 70 60 30 10 10 DEQ 60 80 60 87 64 / 40 30 20 10 10 TXK 65 82 63 87 67 / 60 40 20 10 10 ELD 66 83 64 87 66 / 70 60 30 10 10 TYR 65 85 64 90 72 / 50 20 10 10 10 GGG 65 85 63 90 70 / 70 30 10 10 10 LFK 70 88 66 91 72 / 70 50 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 9, 3:42 PM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 342 PM CDT MON JUN 9 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-102045- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 342 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE SPINS TO OUR NORTH. SOME LOCALIZED FLOODING WILL BE POSSIBLE WITH HEAVIER DOWNPOURS...ESPECIALLY ACROSS AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS THAT RECEIVED HEAVY RAINFALL SUNDAY. ADDITIONALLY...A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS...BUT ISOLATED INSTANCES OF LARGE HAIL AND A TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS MAY LINGER INTO AT LEAST PART OF THE DAY ON TUESDAY...BEFORE BEGINNING TO MOVE EAST OF THE REGION. AFTER A BRIEF MID WEEK BREAK...AN UPPER LEVEL SYSTEM WILL BRING A FEW SHOWERS AND THUNDERSTORMS BACK INTO THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Special weather statement, Jun 10, 1:19 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT TUE JUN 10 2014
LAZ012-013-018-019-021-100715-
BIENVILLE-CALDWELL-JACKSON-NATCHITOCHES-WINN-
119 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO AND WINNFIELD...
AT 119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF ARCADIA TO 6 MILES NORTHWEST OF JONESBORO TO 7 MILES
SOUTHWEST OF JONESBORO TO 11 MILES EAST OF CAMPTI...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF GRAMBLING TO 6 MILES NORTHWEST
OF JONESBORO TO 7 MILES SOUTHWEST OF JONESBORO TO 16 MILES NORTHEAST
OF NATCHITOCHES...MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:59 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 4 days |
Nearby
Flash Flood Warnings in Texas, 2014Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.